# SDR 2005FA0001438

- Difficulty date: June 22, 2005
- Submitted: October 20, 2005
- Operation: General aviation
- Aircraft: N63954
- Make and model: Piper PA-23-250
- Aircraft serial: 277854085
- Engine: Lyc IO540*
- System (JASC): 8011 · Engine Starter
- Part: Gear
- Condition: Broken
- Location: Starter
- Component: Starter
- Component part number: PM240114
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ON RESTART IN THE AIR THE STARTER DRIVE GEAR BROKE.  THE PILOT WAS UNABLE TO START THE ENGINE.  THE GEAR ALSO DAMAGED THE RING GEAR ON THE ENGINE.  (K)
